| Catalog Number |
RBY2C0430 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/28/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coils.During the procedure, the physician advanced a ruby coil through a lantern delivery microcatheter (lantern) in the target vessel when the diagnostic catheter abruptly pulled back due to significance torque in a highly tortuous splenic artery; therefore the physician re-sheathed the ruby coil in order to reposition the lantern.However, upon attempting to reinsert the ruby coil into the lantern, the ruby coil was unable to advance out of its introducer sheath; therefore the procedure was completed using a new ruby coil and the same lantern.The physician reported using a rotating hemostasis valve, but not maintaining continuous flush.There was no report of an adverse effect to the patient.